View Full Version : Wellbutrin making tics worse?


kaleidoscopic
07-12-09, 06:35 PM
Hi all,

I have consciously been struggling with tics since I was about seventeen, when my life became way more stressful. I'm not sure if I had tics before then or not; I feel like I may have had some kind of funny physical habits (tensing muscles or whatever) but not as extreme and they didn't bother me.

However, now I have a lot of problems: I make this sound in my throat, and I stretch my face muscles, and I blink funny, and I tighten my throat, and I clench clench CLENCH my abdominal muscles. I also tighten my chest up and it interferes with steady breathing.

Anyway, they're annoying, and I think they may be getting worse--not sure why. Stress? Wellbutrin? Escalating habits?

I'm not even sure if it's tourette's, since I don't remember it being a problem until late high school. Is there any value in seeing a doctor about this?

Tratra71
06-10-12, 10:56 PM
I've have had the EX.ACT same symptoms

beltoller
06-11-12, 11:17 AM
It definately sounds like classic Tourettes. You've not seen a doctor for these symptoms till now?!?

Wellbutrin can cause seizure like behaviour in people who've never had seizures before, so its not beyond the realm of possibiltiy that it could excacerbate something you are already prone for.

T-Rex65
06-25-12, 04:25 PM
I sometimes have tics. Meds which increase the dopamine in my system seem to make it worse. So, yes, wellbutrin could be aggravating it.

How long have you been on wellbutrin? If you have recently started taking it, give it some time. The tics may subside as your body gets used to the meds. If they don't, bring it up with your doctor. I know that my psychiatrist doesn't like it when I sit there and twitch.

known_guy
07-17-12, 09:38 PM
Yes, Wellbutrin definitely can worsen one's tics. It's not uncommon.

wifeof
07-19-12, 09:11 AM
Wellbutrin increased my husband's tics. As did Strattera.